Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 7, NWS Memphis, TN

March 10, 2010Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Mar 10, 2010, 7:59 PM CST for Lawrence County, Randolph County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 10, 2010, 7:59 PM CST (01:59 UTC)
Expired
Mar 10, 2010, 8:25 PM CST
In force
26 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 7:48 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2010-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2010-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1389 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
1.4
Supercell composite
6.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 6:14 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 10, 6:14 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
614 PM CST WED MAR 10 2010

.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 552 PM CST WED MAR 10 2010/

UPDATE...
FORECAST WAS UPDATED TO INCREASE POPS THIS EVENING...BETWEEN 9 PM
AND MIDNIGHT... AND TO BRING UP SEVERE WORDING INTO THE MID TO
LATE EVENING OVER AREAS TO THE SOUTH AND SOUTHWEST OF MEMPHIS. 18Z
NAM HAS HANDLED THE CONVECTIVE INITIATION OVER WESTERN AND CENTRAL
ARKANSAS POORLY. IT APPEARS THAT AT SOME OF THIS ACTIVITY MAY MAKE
IT INTO EASTERN ARKANSAS BY MIDEVENING...BASED ON RADAR AND
SATELLITE TRENDS.

BESIDES THE ACTIVITY OVER CENTRAL AR... ANOTHER AREA OF CONCERN
IN THE SHORT TERM IS SCATTERED ACTIVITY FORMING ALONG A WARM
FRONT OVER NORTH MS. SEE SPC MESOSCALE DISCUSSION 170.

MAIN CONVECTIVE LINE ASSOCIATED WITH THE COLD FRONT WILL LIKELY
REACH THE MS RIVER AFTER MIDNIGHT. THOUGH MIDLEVEL LAPSE RATES
WILL BE HEALTHY AND SURFACE CONVERGE STRONG AND WELL ORGANIZED...
MUCAPES SHOULD DECREASE BELOW 1000 J/KG. THIS MAY LESSEN HAIL
THREAT DURING THE OVERNIGHT.

PWB

PREV DISCUSSION... /ISSUED 302 PM CST WED MAR 10 2010/

DISCUSSION...

SKIES ARE MOSTLY CLOUDY OVER EASTERN PORTIONS OF THE FORECAST AREA
WITH MOSTLY SUNNY SKIES ELSEWHERE. TEMPERATURES ARE MAINLY IN THE
60S WHERE SKIES ARE MOSTLY CLOUDY WHILE TEMPERATURES ARE IN THE
70S WHERE SKIES ARE MOSTLY SUNNY. CURRENTLY THERE IS A FEW SHOWERS
OVER MONROE COUNTY BUT REMAINDER OF FORECAST AREA REMAINS DRY.
COLD FRONT CURRENTLY EXTENDS FROM CENTRAL OKLAHOMA INTO SOUTHWEST
TEXAS. SCATTERED THUNDERSTORMS EXTENDS FROM EXTREME EASTERN
OKLAHOMA INTO NORTHEAST TEXAS. A FEW OF STORMS IN NORTHEAST TEXAS
ARE PRODUCING LARGE HAIL. THESE STORMS WILL MOVE INTO THE FORECAST
AREA LATE TONIGHT WITH LARGE HAIL AND DAMAGING WINDS BEING THE
MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THIS
ACTIVITY WILL MOVE FAIRLY QUICKLY THROUGH THE FORECAST AREA AND
SHOULD BE DONE BEFORE THURSDAY AFTERNOON.

THE COLD FRONT WILL BE EAST OF THE REGION BY THURSDAY NIGHT BRINGING
SOMEWHAT COOLER AIR INTO THE FORECAST AREA. WHILE THE COLD FRONT
SHOULD BE OUT OF THE AREA BY THURSDAY NIGHT... THE UPPER LEVEL LOW
WILL BE OVER NORTHWEST MISSOURI WHICH WOULD PROVIDE SOME SCATTERED
SHOWERS OVER THE REGION. THE UPPER LOW WILL SLOWLY HOVER OVER
PARTS OF MISSOURI FRIDAY AND FRIDAY NIGHT KEEPING A CHANCE OF
SHOWERS AROUND. THE UPPER LOW BEGINS TO MOVE OUT OF THE REGION ON
SATURDAY SO A CHANCE OF RAIN WILL CONTINUE.

HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION BEGINNING SATURDAY
NIGHT AND CONTINUING INTO MONDAY BRINGING DRY WEATHER WITH
TEMPERATURES A LITTLE BELOW NORMAL. HIGH PRESSURE WILL REMAIN OVER
THE REGION FOR TUESDAY AND WEDNESDAY AS WELL KEEPING DRY WEATHER
OVER THE FORECAST AREA WITH TEMPERATURES REMAINING A FEW DEGREES
BELOW NORMAL.

ARS

&&

.AVIATION...
00Z TAF CYCLE

A WARM FRONT LOCATED ACROSS NORTH/CENTRAL MISSISSIPPI WILL PROVIDE
A FOCUS FOR SHOWERS AND THUNDERSTORMS AT TUP OVER THE NEXT COUPLE
OF HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS OVER
ARKANSAS/LOUISIANA MAY ARRIVE EARLIER AT MEM/JBR THAN PREVIOUS
FORECAST AND MOVED UP TIMING OF ARRIVAL OF SHOWERS AND
THUNDERSTORMS. STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AS
THEY PASS THROUGH THE AREA. SKIES WILL CLEAR AFTER PASSAGE OF
SHOWERS AND THUNDERSTORMS WITH WINDS VEERING SOUTHWEST BY THURSDAY MORNING.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  60  73  49  60 /  90  10  40  40
MKL  59  74  46  62 /  90  50  40  40
JBR  54  69  43  59 /  90  10  40  40
TUP  60  74  49  66 /  90  20  40  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 10, 3:18 PM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
318 PM CST WED MAR 10 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-112330-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
318 PM CST WED MAR 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT ACROSS
THE ENTIRE MID SOUTH. THE GREATEST POTENTIAL FOR SEVERE WEATHER
WILL OCCUR WEST OF A LINE FROM CARUTHERSVILLE MISSOURI TO MEMPHIS
TENNESSEE TO CHARLESTON MISSISSIPPI BETWEEN MIDNIGHT AND 3 AM. THE
SEVERE WEATHER POTENTIAL WILL INCREASE EAST OF THIS LINE AFTER 3 AM
CST AND CONTINUE INTO THE MORNING HOURS OF THURSDAY.

LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE
THUNDERSTORMS. AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO ISOLATED SEVERE STORMS WILL CONTINUE INTO THURSDAY
MORNING ACROSS EASTERN PORTIONS OF THE MID SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT INTO THURSDAY
MORNING.

In the hours before

Local storm report, Mar 10, 7:36 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
736 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             POWHATAN                36.08N 91.12W
03/10/2010  E1.00 INCH       LAWRENCE           AR   LAW ENFORCEMENT

            QUARTER HAIL IN POWHATAN. HAIL ALSO COVERING THE GROUND
            IN BLACK ROCK.

&&

CCD

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 12:01 AM CSTSevere Thunderstorm WarningMEGShelby44 min
Mar 11, 12:30 AM CSTFlash Flood WarningMEGShelby2 hr
Mar 11, 12:34 AM CSTSevere Thunderstorm WarningMEGDyer, Haywood, Lauderdale, Tipton41 min
Mar 11, 12:56 AM CSTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton64 min
Mar 11, 1:02 AM CSTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 2 more58 min
Mar 11, 1:21 AM CSTSevere Thunderstorm WarningMEGCrockett, Fayette, Hardeman, Haywood, Madison54 min
Mar 11, 1:27 AM CSTFlash Flood WarningMEGFayette, Hardeman, Shelby3 hr
Mar 11, 1:41 AM CSTAreal Flood AdvisoryMEGCarroll, Chester, Crockett, Dyer, Fayette, Gibson and 6 more2 hr
Mar 11, 2:16 AM CSTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Hardin, Henderson, McNairy and 1 more48 min
Mar 11, 4:07 AM CSTAreal Flood AdvisoryMEGChester, Decatur, Hardin, Henderson, McNairy3 hr
Mar 10, 10:43 PM CSTSevere Thunderstorm WarningMEGCoahoma62 min
Mar 11, 1:32 AM CSTFlash Flood WarningMEGCalhoun, Lafayette, Panola, Pontotoc, Quitman, Tallahatchie and 2 more4 hr
Mar 10, 7:16 PM CSTSevere Thunderstorm WarningMEGLawrence, Randolph44 min
Mar 10, 7:29 PM CSTSevere Thunderstorm WarningMEGRandolph46 min
Mar 10, 7:56 PM CSTSevere Thunderstorm WarningMEGRandolph64 min
Mar 10, 8:10 PM CSTTornado WarningMEGClay, Randolph50 min
Mar 10, 8:49 PM CSTAreal Flood AdvisoryMEGLawrence, Randolph86 min
Mar 10, 9:08 PM CSTFlash Flood WarningMEGLawrence, Randolph4 hr
Mar 10, 10:28 PM CSTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Poinsett62 min
Mar 10, 11:04 PM CSTSevere Thunderstorm WarningMEGLee, St. Francis56 min
Mar 10, 11:59 PM CSTTornado WarningMEGCrittenden, Cross, Mississippi, Poinsett16 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.